MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-0930S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "after the surgery, the patient came to the hospital complaining of pain in the lower limbs, and an examination revealed a deformity of the nail.Revision surgery with plates is scheduled for (b)(6) 2022.".
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Additional Manufacturer Narrative
Correction: please refer to h3 - reason code - other.The reported event was confirmed on the provided x-ray.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The labelling clearly points out potential causes leading to implant breakage.Provided x-rays revealed the nail being bent at the level of the bone fracture.Surgeon¿s instruction regarding postoperative load application and the patient¿s behavior remained unknown.Provided patient information revealed a severe obesity resulting in the surgeon¿s opinion that obesity and atypical fracture were the factors for nail bending and should have been chipped.Without implant but with available information it could not be excluded that obesity and patient¿s behavior had contributed to the event.Above information leads to the conclusion that patient circumstances had contributed to the event.A product deficiency was not verified.In case further essential information becomes available we reserve the right to reopen the investigation and to reassess the root cause.H3 other text : the device has been explanted but the patient kept it "the patient wishes to take possession of the implant.".
 
Event or Problem Description

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø9X300MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13418979
Report Number0009610622-2022-00037
Device Sequence Number20006167
Product Code HSB
UDI-Device Identifier07613327286373
UDI-Public07613327286373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2025
Device Model Number2333-0930S
Device Catalogue Number23330930S
Device Lot NumberK018C13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight76 KG